International Journal of Differential Equations

Variational Iteration Method and Sumudu Transform for Solving Delay Differential Equation

Subashini Vilu, Rokiah Rozita Ahmad, and Ummul Khair Salma Din

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this research, a new approach is presented for solving delay differential equations (DDEs) which is a blend of Sumudu transform and variational iteration method (VIM). A general Lagrange multiplier is used to construct a correction functional. This is done with an uncommon Sumudu transform alongside variational theory. A few numerical cases were solved to demonstrate methodology of this new approach. Objective of this research is to reduce the complexity of computational work compared to the conventional approaches. It can be concluded that the amount of evaluation is reduced but at the same time the results are comparable as in the previous works.

Article information

Source
Int. J. Differ. Equ., Volume 2019 (2019), Article ID 6306120, 6 pages.

Dates
Received: 17 January 2019
Accepted: 25 March 2019
First available in Project Euclid: 24 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1563933759

Digital Object Identifier
doi:10.1155/2019/6306120

Mathematical Reviews number (MathSciNet)
MR3949340

Citation

Vilu, Subashini; Ahmad, Rokiah Rozita; Din, Ummul Khair Salma. Variational Iteration Method and Sumudu Transform for Solving Delay Differential Equation. Int. J. Differ. Equ. 2019 (2019), Article ID 6306120, 6 pages. doi:10.1155/2019/6306120. https://projecteuclid.org/euclid.ijde/1563933759


Export citation

References

  • N. R. Anakira, A. Jameel, A. K. Alomari, A. Saaban, M. Almahameed, and I. Hashim, “Approximate Solutions of Multi-Pantograph Type Delay Differential Equations Using Multistage Optimal Homotopy Asymptotic Method,” Journal of Mathematical and Fundamental Sciences, vol. 50, no. 3, pp. 221–232, 2018.
  • N. Ratib Anakira, A. K. Alomari, and I. Hashim, “Optimal homotopy asymptotic method for solving delay differential equations,” Mathematical Problems in Engineering, vol. 2013, Article ID 498902, 11 pages, 2013.
  • A. K. Alomari, M. S. Noorani, and R. Nazar, “Solution of delay differential equation by means of homotopy analysis method,” Acta Applicandae Mathematicae, vol. 108, no. 2, pp. 395–412, 2009.MR2551481
  • J. He, “Variational iteration method–-a kind of non-linear analytical technique: Some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999.
  • J. He, “Variational iteration method–-some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3–17, 2007.MR2332941
  • J. H. He and X. H. Wu, “Variational iteration method: new development and applications,” Computer & Mathematics with Applications, vol. 54, no. 7-8, pp. 881–894, 2007.MR2395625
  • J. H. He, G. C. Wu, and F. Austin, “The variational iteration method which should be followed,” Nonlinear Science Letters A : Mathematics, Physics and Mechanics, vol. 1, no. 1, pp. 1–30, 2010.
  • N. Herisanu and V. Marinca, “A modified variational iteration method for strongly nonlinear problems,” Nonlinear Science Letters A : Mathematics, Physics and Mechanics, vol. 1, no. 2, pp. 183–192, 2010.
  • Z. M. Odibat and S. Momani, “Application of variational iteration method to nonlinear differential equations of fractional order,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 27–34, 2006.MR3110330
  • S. M. Goh, M. S. Noorani, and I. Hashim, “On solving the chaotic Chen system: a new time marching design for the variational iteration method using Adomian's polynomial,” Numerical Algorithms, vol. 54, no. 2, pp. 245–260, 2010.MR2646079
  • Y. Molliq R, M. S. M. Noorani, and I. Hashim, “Variational iteration method for fractional heat- and wave-like equations,” Nonlinear Analysis: Real World Applications, vol. 10, no. 3, pp. 1854–1869, 2009.
  • M. A. Noor and S. T. Mohyu-Din, “Variational iteration method for solving higher-order nonlinear boundary value problems using Hes polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 2, pp. 141–156, 2008.
  • G. Wu, “Challenge in the variational iteration method–-a new approach to identification of the Lagrange multipliers,” Journal of King Saud University - Science, vol. 25, no. 2, pp. 175–178, 2013.
  • B. Batiha, M. S. M. Noorani, and I. Hashim, “Approximate analytical solution of the coupled sine-Gordon equation using the variational iteration method,” Physica Scripta, vol. 76, no. 5, pp. 445–448, 2007.
  • B. Batiha, M. S. M. Noorani, and I. Hashim, “Application of variational iteration method to a general Riccati equation,” International Mathematical Forum, vol. 2, no. 56, pp. 2759–2770, 2007.
  • G. Wu and D. Baleanu, “Variational iteration method for fractional calculus–-a universal approach by Laplace transform,” Advances in Difference Equations, vol. 1, pp. 1–9, 2013.MR3020186
  • A.-M. Wazwaz, “The variational iteration method for analytic treatment of linear and nonlinear ODEs,” Applied Mathematics and Computation, vol. 212, no. 1, pp. 120–134, 2009.MR2519268
  • T. A. Biala, O. O. Asim, and Y. O. Afolabi, “A combination of the laplace transform and the variational iteration method for the analytical treatment of delay differential equations,” International Journal of Differential Equations and Applications, vol. 13, no. 3, 2014.
  • A. A. Elbeleze, A. K\il\içman, and B. M. Taib, “Homotopy perturbation method for fractional black-scholes european option pricing equations using sumudu transform,” Mathematical Problems in Engineering, vol. 2013, Article ID 524852, 7 pages, 2013.MR3049813
  • Y. Liu and W. Chen, “A new iterational method for ordinary equations using sumudu transform,” Advances in Analysis, vol. 1, no. 2, 2016.
  • P. Goswami and R. T. Alqahtani, “Solutions of fractional differential equations by Sumudu transform and variational iteration method,” The Journal of Nonlinear Science and its Applications, vol. 9, no. 4, pp. 1944–1951, 2016.MR3452691
  • F. B. M. Belgacem and A. Karaballi, “Sumudu transform fundamental properties investigations and applications,” Journal of Applied Mathematics and Stochastic Analysis, vol. 2006, Article ID 91083, 23 pages, 2006.MR2221002 \endinput